Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having menopause problem and taking angeliq and prozac. Hyperacidity level is high and extremely forgetful. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
I am a 45 year old menopausal female, in which is under control now with angeliq and prozac, however, I am not sure if I am undiagnosed with adult ADHD. I have taken several online tests that indicate this on a moderate level. My impulstivity level / hyperactivity level is high. I have always been on the go, ( restless) all of my life. In other words, I do not know how to relax, or sit down much. I always feel as if I have to be doing something. I also have a history of hypothyroidism, in which is effectively controlled with synthroid. I have been extremely forgetful since the onset of menopause, but not prior to that, and I also very organized.I do procrastinate often. I need guidance on what to do to really find out if I have it. My 9 year old son has it. Not sure if his father has it. Need some medical guidance on which direction to go.
Posted Thu, 24 Oct 2013 in Mental Health
Answered by Dr. Susanta Padhy 28 minutes later
Brief Answer:
need clarification

Detailed Answer:

Thanks for the query

Can you please clarify the following:

1. what dose of Angeliq and Prozac are you on, since when ?

2. Are you on regular compliance with medication ?

3. How is your work place situation and family life situation ? kindly elaborate

4. The chronology of onset of menopause, hypothyoridism, and the symptoms you are referring to ?

Getting clarification to these will help me to address your query in a better way

I will await your response
Above answer was peer-reviewed by
Follow-up: Having menopause problem and taking angeliq and prozac. Hyperacidity level is high and extremely forgetful. Advise? 8 hours later
My current dosage of Angeliq is 0.25mg/0.5mg 1 po qd. Medication started on 7/18/2013; Onset of menopause at age 41; I initially had symptoms of severe mood swings,followed by hot flashes, crying spells for no reason at times, and tried HRT unsucessfully with activella and prempro, therfore I opted not to take anything further at that time. Prior to starting the Angeliq, I was having menopausal rage very frequently, overreacting, and extreme anger / sensitivity. My moods are much better now. I was diagnosed with hypothyroidism in 2003 after a miscarriage, which required a D&C at 9 weeks. I also believe I had postpartum depression in 2004, in which I did not seek help after I delivered my son per C-section. I have been on Synthroid for 10 years and my thyroid levels are therapeutic at this time. Prior to the prozac, several months ago, I tried taking Celexa 5mgpo qd, which worked really good for me, but caused sexual dysfunction. The prozac works ok, but not like Celexa as far as my mood. It accelerates euphoria, and the prozac does not. What antidepressant do you think may work best for me, without side effects such as sexual dysfunction or weight gain that could work well, that would be inexpensive, as I do not have health insurance at this time.

I worked full time 65 to 70+ hours for a year and a half, and changed my status to part time in March working only approximately 30 to35 hours a week. I recently moved out of town in XXXXXXX and just now finished settling in. I am in a wonderful relationship since last December. My partner is ADHD and has been on medication for 16 years and is fine.

On 08/20/2013, I decided to try Prozac 10mg po daily, in which as of today, I no longer have rage, or lasting anger. I sometimes feel a little down; I tried increasing the Prozac to 20mg po qd, but did not tolerate but only one dose. I felt too drugged / drowsy. I still remain a little anxious, as I have been most of my life, but calmer. Sometimes, I am really fatiqued, and I have no motivation as I used to, to perform my usual activities. My Father passed away 2.5 years ago, and I seem to be coping with it ok. I do not get 8 hours of sleep usually a night; maybe 6 or 7. I am a busy body around the house. Sometimes I feel sleepy / drowsy. Perhaps this is the Prozac, or just fatique?. Not sure. Approximately 4.5 years ago, I got divorced and moved. During this transition, I was prescribed Lexapro 10mg po qd. I did not feel depressed; mostly anxious and heartbroken. I could not take it. It made me too groggy, so I took Pristiq 50mg po qd for about 8 months, until my move was complete, and I was settled in my new home, and decided to taper off and stop; I gained 17 pounds.This was in 2008. In 2009, I began taking Adipex 37.5mg po qd on and off for weight control for 4 years. While taking the medication, my stress level was down,I was happier, and felt great psychologically. Recently prior to the Prozac, I was taking this again for weight loss, and it stopped working; Iam not sure why. I couldn't lose the weight as before, which puzzled me. My MD informed me not to take while on Prozac. I am approximately 13 pounds overweight. She also diagnosed me with Fatigue and Post menopausal disorder. I have been compliant with my medications. I have gained 17 pounds since December 2012. I quit smoking after 27 years in March 2013 with sucess.

Your feedback is greatly appreciated.

Answered by Dr. Susanta Padhy 25 hours later
Brief Answer:
Answer is elaborative

Detailed Answer:
Thank you for detailed information

I apologize for the delayed response

I did go through your information

I feel, you would benefit by increasing prozac further to 20 mg / day (I am aware of the side effect you had after increasing it to 20 mg).

Such symptoms you are referring to, are common, while prozac dose is increased. To counter such symptoms, for the initial 1-2 week, one can take etizolam in lower dose, without any worry

At the same time, even if you did mention that your thyroid hormone level is controlled, I would strongly suggest to repeat the test. Because symptoms you are complaining of, could very well be related to uncontrolled thyroid status

Overall, I feel not to worry so much

I feel it should be o.k

Good luck
Above answer was peer-reviewed by
Follow-up: Having menopause problem and taking angeliq and prozac. Hyperacidity level is high and extremely forgetful. Advise? 45 hours later
Do you suspect I have undiagnosed GAD, or might I have ADHD. I would really like to know what you think?. Is prozac the best drug of choice for me?. When you recommended a benzodiazipine, you thought I would benefit taking this while increasing the Prozac. Can you please explain why?. And would I benefit taking something long term?. Also, my Son has ADHD as I mentioned before. Does this necessarily come from the parent always?. Not sure if his Father has it. I need guidance on the proper treatment for myself. Do you also believe I should stay on an anti-depressant lifelong?.

Thank you
Answered by Dr. Susanta Padhy 2 hours later
Brief Answer:
answer is elaborative

Detailed Answer:
To my mind possibility of ADHD seems less likely

As of now, as prozac has shown you partial response in lower dose, therefpre increasing the dose would be of help

When prozac dose is increased, it is likely to aggravate anxiety symptoms for the initial 1-2 weeks. Taking Benzodiazepine during this period will help to control this anxiety

I feel, You would benefit taking prozac long term and I think it would benefit you

Son,s ADHD, to my mind, less likely to be related to your problem, genetically

Hope this helps

Wish you a happy life
Above answer was peer-reviewed by
Follow-up: Having menopause problem and taking angeliq and prozac. Hyperacidity level is high and extremely forgetful. Advise? 6 hours later
Thank you for your prompt response.

Since ADHD is unlikely for me, I suppose I have generalized anxiety disorder?. Do you agree?. Today is the second day on Prozac 20mg, and I feel ok. I did have an anxiety attack last night that lasted at least 3 hours, so thank you on the elaboration. If GAD , shouldn't the prozac alone be effective enough in controlling my depression and anxiety? , or might I need an additional medication in your opinion?. I presume in two weeks the Prozac should eliminate my ruminating thoughts completely?. If it does not, what do you recommend?. I really prefer not to stay on any benzodiazipines.

Thank you for all of your help...
God Bless
Answered by Dr. Susanta Padhy 16 hours later
Brief Answer:
Prozac for 6 to 8 weeks

Detailed Answer:
If GAD, Prozac alone should also be helpful in long run, (also should be effective for for depression and anxiety)

I do not expect complete elimination of symptoms in 2 weeks, I would suggest to be patient and see at least for 6-8 weeks

I also do not think that it would be a good idea to be on benzodiazepine for long time

Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor